Applied Mathematics and Optimization, Vol.83, No.3, 1465-1485, 2021
A Nonsmooth Optimization Approach for Hemivariational Inequalities with Applications to Contact Mechanics
In this paper we introduce an abstract nonsmooth optimization problem and prove existence and uniqueness of its solution. We present a numerical scheme to approximate this solution. The theory is later applied to a sample static contact problem describing an elastic body in frictional contact with a foundation. This contact is governed by a nonmonotone friction law with dependence on normal and tangential components of displacement. Finally, computational simulations are performed to illustrate obtained results.